MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Excessive Cooling (2932)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cryo ablation procedure, the temperatures dropped faster than expected on all ablations.The console was rebooted and the issue remained.The auto connection box was replaced which did not resolve the issue.The balloon catheter was replaced which resolved the issue.The case was completed with cryo.The data files were reviewed and temperature oscillations were observed.After the procedure, test ablations were performed successfully.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product event summary: the data files and the 2af284 balloon catheter with lot number 09613 were returned and analyzed.Two patient files were received and recorded on the reported date of the event.Patient file #1 showed 15 applications were performed using a catheter 2af284 with lot number 09613.For the patient file #1, console output data (pressure, preset pressure and flow) showed pressure was tracking preset pressure and flow readings as expected.However, the temp profile was unexpected during transition phase and the temperature reached -58 degrees celsius (°c) in less than thirty seconds) during applications two, three, eight, nine and fourteen.Additionally, the temp profile was unexpected during ablation four, five, ten and eleven.Patient file #2 showed two applications were performed using catheter 2af284 with lot number 09613.Patient file #2 showed nine applications were performed using catheter 2af284 with lot number 09613.For the patient file # 2, console output data (pressure, preset pressure and flow) showed pressure was tracking preset pressure and flow readings as expected.However, the temp profile was unexpected during transition phase and the temperature reached -51 degrees celsius (°c) in less than thirty seconds) during application one.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 17 applications on the reported event date.The catheter was recognized and passed the electrical integrity verifications and performance test.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated.No performance issues were identified.Pressure and flow were in range and the temperature curve had no oscillations or overshoots.In conclusion, the reported issue of the temperature dropping faster than expected was confirmed through analysis.The balloon catheter did not fail the returned product inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20600828
Report Number2649622-2024-29547
Device Sequence Number15650301
Product Code OAE
UDI-Device Identifier00763000341480
UDI-Public00763000341480
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number09613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Initial Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale